MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPR1512W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a ptca procedure an attempt was made to use a sprinter otw ptca balloon catheter to pre-dilate the left obtuse marginal.The left coronary system was noted to be heavily calcified.The sprinter balloon was advanced over a 0.14 coronary wire.It was reported that when an attempt was made to pre-dilate the first obtuse marginal a balloon rupture and fragmentation occurred.Multiple attempts were unsuccessful in freeing the retained portion of the trapped balloon.The fragment was then stented against the vessel wall.The vessel was then re-vascularized.The patient was reported to be doing well post procedure.
 
Additional Manufacturer Narrative
The device was inspected before use with no issues noted.Resistance was not encountered while advancing the device to the lesion.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9265602
Report Number9612164-2019-04587
Device Sequence Number2616354
Product Code LOX
UDI-Device Identifier00643169850330
UDI-Public00643169850330
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Catalogue NumberSPR1512W
Device Lot Number216680462
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR